Thunderstorm Wind, Hill
- When
- April 30, 6:00 AM CST
- Where
- Hill County, Blum
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.150, -97.400
Trees were blown down.
One report of wind damage was received after a mesoscale convective system moved into north Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
One report of wind damage was received after a mesoscale convective system moved into north Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 30, 5:30 AM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 630 AM CDT MON APR 30 2007 .AVIATION... 12Z ISSUANCE OVERNIGHT CONVECTION COMPLEXES ARE WANING BUT OLD OUTFLOWS AND MCVS ARE STILL HELPING TO GENERATE SOME SCATTERED SHOWERS SW OF METROPLEX TAF SITES. STILL A DECENT THUNDERSTORM SW OF WACO AND WILL CARRY THUNDER THERE THIS MORNING. FOR METRO TAFS...HAVE JUST GONE WITH 5SM SHRA THROUGH MID MORNING. EXPECT THAT PRECIP WILL TAPER OFF BY LATE MORNING...BUT BEGIN TO REGENERATE BY THIS AFTERNOON. WILL SHOW TS AT TAF SITES FROM 20-24Z AS THIS SHOULD BE THE BEST WINDOW OF THUNDER. DID NOT CARRY CONVECTION THROUGH THE OVERNIGHT HOURS DUE TO LOW CONFIDENCE...BUT IT IS CONCEIVABLE THAT STORMS WILL LINGER. MVFR CIGS ARE HERE AND THERE THIS MORNING...BUT BELIEVE THAT THEY WILL PREVAIL BY MID TO LATE MORNING THROUGH THE AFTERNOON HOURS. TR.92 && .DISCUSSION... CUTOFF UPPER LOW CENTERED NEAR ROSWELL NEW MEXICO IS ALREADY GENERATING RAIN OVER MUCH OF CENTRAL TEXAS. SOME SHOWERS AND THUNDERSTORMS HAVE MADE IT INTO OUR FAR WESTERN COUNTIES THIS MORNING. EXPECT THIS ACTIVITY TO CONTINUE TO DEVELOP IN AREA OF LARGE SCALE LIFT ASSOCIATED WITH UPPER LOW AND STRONG DIFFLUENCE ALOFT. GFS IS CURRENTLY VERIFYING BETTER THAN THE NAM AS FAR AS QPF...HOWEVER THE GFS SUFFERS FROM MAJOR CONVECTIVE FEEDBACK LATER TONIGHT. SEVERAL THINGS POINT TO A FLASH FLOOD EVENT OVER NORTH TEXAS OVER THE NEXT TWO DAYS. PW VALUES ARE QUITE HIGH...AND WILL LIKELY BE IN THE 1.5-1.6 IN RANGE LATER TODAY AND TONIGHT. LOCAL WRF INDICATES TRAINING IS LIKELY OVER THE METROPLEX AND POINTS NORTH AND SOUTH...AREAS WHICH HAVE ALREADY SEEN AMPLE RAINFALL RECENTLY. IN ADDITION...HPC HAS PLACED PORTIONS OF NORTHEAST TEXAS IN A MODERATE RISK FOR EXCESSIVE RAINFALL TODAY...AS THIS AREA IS PLACED IN THE CROSS HAIRS OF STRONGEST LIFT. FACTORS WHICH COUNT AGAINST A HEAVY RAIN EVENT INCLUDE THE FACT THAT THERE ARE NO SIGNIFICANT SURFACE BOUNDARIES TO FACILITATE TRAINING CELLS...EXCEPT MAYBE AN OUTFLOW BOUNDARY FROM THIS MORNINGS ACTIVITY. ALSO...LLJ THIS EVENING WILL BE RATHER WEAK (AROUND 15-20 KTS). EVEN SO...WE ARE CARRYING LIKELY POPS FOR SEVERAL PERIODS...AND POTENTIAL APPEARS QUITE HIGH FOR SIGNIFICANT RAINS OVER AREAS WHICH HAVE LOW FLASH FLOOD GUIDANCE VALUES. THUS WE HAVE ISSUED A FFA FOR MUCH OF CENTRAL NORTH TEXAS. EASTERN NORTH TX MAY EVENTUALLY NEED TO BE ADDED TO THE WATCH AS THIS SYSTEM MOVES EAST. INSTABILITY WITH THIS SYSTEM IS MARGINAL. WEAK SHEAR PROFILES INDICATE MULTICELL STRUCTURES ARE LIKELY. LAPSE RATES WILL NOT BE PARTICULARLY IMPRESSIVE...SO LARGE HAIL WILL NOT BE COMMON. ANY BOWING SEGMENTS WHICH DEVELOP COULD HAVE THE POTENTIAL FOR WIND DAMAGE. A STEADY DIET OF SOUTHERN STREAM SHORTWAVES WILL KEEP POPS IN FOR MOST OF NORTH TEXAS ALMOST ALL WEEK. THIS DOES NOT LOOK LIKE AN IDEAL WEEK TO DO YARD WORK. HOWEVER...TEMPS WILL BE MILD WITH HIGHS IN THE 70S AND 80S AND LOWS IN THE 60S. A SLIGHT WARM UP IS EXPECTED OVER THE WEEKEND AS UPPER LEVEL RIDGING BUILDS OVER THE AREA. THE UPPER LEVEL PATTERN WILL BECOME HIGHLY AMPLIFIED BY NEXT WEEKEND...WITH A LARGE TROUGH OVER THE WESTERN U.S. AND A TALL RIDGE OVER THE EAST. THE GFS BRINGS THE TROUGH THRU THE SOUTHERN PLAINS IN THE MONDAY-TUESDAY TIME FRAME. THIS WILL BE THE NEXT MAJOR WEATHER-MAKER FOR NORTH TEXAS. /13 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 79 64 76 64 78 / 60 60 60 40 30 WACO, TX 80 67 77 65 83 / 60 60 60 40 30 PARIS, TX 79 63 73 62 76 / 70 60 60 50 40 DENTON, TX 80 65 77 62 78 / 60 60 60 40 30 MCKINNEY, TX 78 62 76 63 79 / 70 60 60 40 30 DALLAS, TX 81 65 78 65 82 / 60 60 60 40 30 TERRELL, TX 81 64 75 64 78 / 70 60 60 50 30 CORSICANA, TX 80 65 75 65 81 / 70 60 60 40 30 TEMPLE, TX 80 65 76 66 83 / 60 60 60 40 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES: TXZ092>094-102>105-117>121-131>134-143>146-156>161-174-175. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 AM CDT MON APR 30 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-302100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 AM CDT MON APR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THUNDERSTORMS ARE LIKELY ACROSS MOST OF NORTH TEXAS TODAY. SOME THUNDERSTORMS SOUTH OF A LINE FROM COMANCHE...TO HILLSBORO...TO PALESTINE MAY BRIEFLY BECOME SEVERE AND PRODUCE DAMAGING WINDS AND HAIL UP TO THE SIZE OF NICKLES. OTHERWISE THE MAIN THREAT FROM THESE THUNDERSTORMS THROUGH TONIGHT WILL BE CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT FOR THE CENTRAL PORTIONS OF NORTH TEXAS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO FRIDAY MORNING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED TUESDAY THROUGH THURSDAY...THERE IS THE POTENTIAL FOR A FEW STORMS TO BECOME SEVERE AND PRODUCE HAIL OR DAMAGING WINDS. OTHERWISE...THE MAIN THREAT WILL BE LOCALIZED FLOODING FROM HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TODAY. 92
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 108 AM CDT MON APR 30 2007 TXZ100-115-300645- YOUNG TX-STEPHENS TX- 108 AM CDT MON APR 30 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL STEPHENS COUNTY SOUTHWESTERN YOUNG COUNTY AT 108 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES NORTH OF BRECKENRIDGE...MOVING NORTH AT 20 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM INTENSIFIES...A SEVERE THUNDERSTORM WARNING MAY BE NEEDED FOR PARTS OF YOUNG COUNTY. LAT...LON 3281 9900 3279 9878 3319 9863 3324 9893 92
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
115 AM CDT MON APR 30 2007
TXZ115-129-300645-
STEPHENS TX-EASTLAND TX-
115 AM CDT MON APR 30 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN EASTLAND COUNTY
WESTERN STEPHENS COUNTY
AT 115 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ALBANY TO NEAR
CISCO...MOVING NORTHEAST AT 35 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BRECKENRIDGE...CISCO AND
EASTLAND.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
IF THIS STORM INTENSIFIES...A SEVERE THUNDERSTORM WARNING MAY BE
NEEDED. STAY TUNED FOR FURTHER WEATHER UPDATES.
LAT...LON 3252 9912 3223 9891 3258 9859 3285 9888
3294 9910
92The Dallas/Ft Worth radar (KFWS), 48 km away, was scanning. The volume nearest the first event began at 11:57 UTC.
1 thunderstorm wind, 1 lightning. Local standard time, as filed.
Trees were blown down.
Lightning started a fire at a natural gas facility. Four saltwater storage tanks and other equipment was destroyed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24534, 33734.